Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 2, 2021, 1:10 PM CDT for Crawford County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2021, 1:10 PM CDT (18:10 UTC)
- Expired
- Oct 2, 2021, 2:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912
WWUS84 KTSA 021810
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
110 PM CDT Sat Oct 2 2021
ARZ019-029-OKZ072-021915-
Sebastian AR-Crawford AR-Sequoyah OK-
110 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of Crawford, northern
Sebastian and eastern Sequoyah Counties through 215 PM CDT...
At 109 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Short, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Mountainburg...
Natural Dam... Alma...
Muldrow... Roland...
Mulberry... Dyer...
Chester... Moffett...
Rudy... Lake Fort Smith...
Figure Five... Short...
Kibler... Concord...
Shibley... Cottonwood...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 21.
Interstate 40 in Oklahoma between mile markers 316 and 328.
Interstate 540 between mile markers 1 and 8.
Interstate 49 between mile markers 22 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 9408 3536 9443 3538 9443 3537 9445
3538 9447 3536 9449 3536 9468 3563 9454
3570 9408
TIME...MOT...LOC 1809Z 266DEG 19KT 3554 9444
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
69What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 2, 12:28 PM CDT, 42 minutes earlier.
Area forecast discussion, Oct 2, 12:28 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1228 PM CDT Sat Oct 2 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Apparent MCV has moved from nern OK into far sern KS attm, with trailing convective band across nwrn AR into east central OK. Aviation impacts expected through 20z nwrn AR sites, with IFR visibilities in heavy convective rains and MVFR ceilings. Scattered convection expected mid afternoon through early evening across nern OK as upper low translates toward the area. Confidence of impacts at any one site too low to mention in forecasts at this time. Some fog possible late tonight/early Sunday morning nwrn AR sites. && .PREV DISCUSSION... /Issued 1025 AM CDT Sat Oct 2 2021/ ..UPDATE... DISCUSSION... Well-forecast line of thunderstorms continues to move to the north and east across northeast Oklahoma, approaching the far northwest corner of Arkansas as well. Very heavy rain, with rainfall rates in excess of 2 inches an hour at times, has been the main concern, leading to some rapid onset flooding the Tulsa metro area. Strong to severe portion of the line, currently in the Grand Lake vicinity, developed coincident with a favorable juxtaposition of a locally higher axis of higher 0-3km shear, as well as on the northwest edge of the instability. Overall, the HRRR has handled the morning convection well, with the latest data indicating further development through the morning and into the afternoon into the more southern and eastern parts of the forecast area, already occurring near the I-40 corridor in east central Oklahoma. Additional, more isolated to scattered showers and thunderstorms will be possible as the main upper support moves overhead this afternoon, largely across parts of northeast Oklahoma. The main changes to the going forecast have been to tweak POPs/QPF and thunderstorm coverage through the morning according to observational trends and to increase POPs this afternoon some across northeast Oklahoma. Update already out, but it probably won't be the last. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 AVIATION.....69
Hazardous weather outlook, Oct 2, 1:03 PM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 103 PM CDT Sat Oct 2 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 103 PM CDT Sat Oct 2 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms continue to move across far eastern Oklahoma and northwestern Arkansas early this afternoon. The stronest of these storms will be capable of producing strong wind gusts to near 60 mph. Additional thunderstorm development is expected across northeastern Oklahoma later this afternoon. Much of this activity will end by early this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... High pressure will prevail through the week, with fair weather expected. weather.gov/tulsa contains additional information. 69
In the hours before
Special weather statement, Oct 2, 9:13 AM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
913 AM CDT Sat Oct 2 2021
OKZ056-057-060>062-067-021515-
Tulsa OK-Craig OK-Rogers OK-Nowata OK-Mayes OK-Wagoner OK-
913 AM CDT Sat Oct 2 2021
...Strong thunderstorms will impact portions of southern Craig,
Rogers, Mayes, southeastern Nowata, north central Wagoner and
northeastern Tulsa Counties through 1015 AM CDT...
At 913 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Tulsa International Airport to 3 miles south
of Inola. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Claremore...
Pryor... Owasso...
Pryor Creek... Catoosa...
Collinsville... Verdigris...
Chouteau... Chelsea...
Inola... Salina...
Sperry... Oologah...
Langley... Adair...
Ketchum... Spavinaw...
Foyil... Disney...
This includes Interstate 44 between mile markers 231 and 279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3654 9500 3636 9501 3604 9546 3620 9600
3626 9600 3643 9584 3642 9581 3646 9581
3670 9558
TIME...MOT...LOC 1413Z 230DEG 38KT 3622 9593 3610 9551
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Local storm report, Oct 2, 10:01 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1001 AM CDT SAT OCT 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD TULSA 36.13N 95.92W
10/02/2021 TULSA OK EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS SEVERAL FLOODED ROADWAYS
ACROSS THE CITY OF TULSA INCLUDING 44TH AND SHERIDAN,
SKELLY AND MEMORIAL, 32ND AND SHERIDAN, 14TH AND
MEMORIAL. BROADCAST MEDIA ALSO REPORTS HIGH WATER NEAR
15TH AND BOSTON AND ON THE SOUTH SIDE OF THE IDL. SOME
CARS STUCK IN THESE INTERSECTIONS.
&&
KAHSpecial weather statement, Oct 2, 10:11 AM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1011 AM CDT Sat Oct 2 2021
OKZ056-057-061-021600-
Craig OK-Rogers OK-Nowata OK-
1011 AM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of western Craig,
northeastern Rogers and eastern Nowata Counties through 1100 AM
CDT...
At 1011 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
north of New Alluwe, moving north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Nowata... South Coffeyville...
Delaware... Lenapah...
New Alluwe... Watova...
White Oak... Hollow...
Centralia... Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3653 9525 3659 9567 3700 9562 3699 9512
TIME...MOT...LOC 1511Z 186DEG 30KT 3670 9545
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
69Special weather statement, Oct 2, 10:13 AM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1013 AM CDT Sat Oct 2 2021
OKZ057-058-062-063-021600-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
1013 AM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of southeastern Craig,
Delaware, southeastern Ottawa and northeastern Mayes Counties through
1100 AM CDT...
At 1013 AM CDT, Doppler radar indicated a strong thunderstorm over
Chloeta, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Jay... Grove...
Langley... Bernice...
Ketchum... Spavinaw...
Wyandotte... Disney...
Pensacola... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
Spavinaw State Park... Cleora...
Chloeta... Dodge...
Cayuga... Strang...
Lake Eucha State Park... Disney Little Blue State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3685 9462 3650 9462 3637 9460 3627 9498
3646 9526
TIME...MOT...LOC 1513Z 232DEG 31KT 3640 9497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Oct 2, 11:41 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1141 AM CDT Sat Oct 2 2021
ARZ001-002-021745-
Carroll AR-Benton AR-
1141 AM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northeastern Benton
and northwestern Carroll Counties through 1245 PM CDT...
At 1141 AM CDT, Doppler radar indicated a strong thunderstorm over
Bentonville, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Rogers... Bentonville...
Eureka Springs... Bella Vista...
Lowell... Pea Ridge...
Cave Springs... Highfill...
Garfield... Gateway...
Beaver... Northwest Arkansas Regional Air...
Hiwasse... Grandview...
Miller... Centerton...
Avoca... Beaver Lake...
Larue... Pleasant Ridge...
This includes Interstate 49 between mile markers 78 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3636 9359 3621 9431 3622 9433 3642 9441
3650 9418 3650 9359
TIME...MOT...LOC 1641Z 240DEG 29KT 3635 9422
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Oct 2, 1:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
110 PM CDT Sat Oct 2 2021
ARZ019-029-OKZ072-021915-
Sebastian AR-Crawford AR-Sequoyah OK-
110 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of Crawford, northern
Sebastian and eastern Sequoyah Counties through 215 PM CDT...
At 109 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Short, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Mountainburg...
Natural Dam... Alma...
Muldrow... Roland...
Mulberry... Dyer...
Chester... Moffett...
Rudy... Lake Fort Smith...
Figure Five... Short...
Kibler... Concord...
Shibley... Cottonwood...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 21.
Interstate 40 in Oklahoma between mile markers 316 and 328.
Interstate 540 between mile markers 1 and 8.
Interstate 49 between mile markers 22 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 9408 3536 9443 3538 9443 3537 9445
3538 9447 3536 9449 3536 9468 3563 9454
3570 9408
TIME...MOT...LOC 1809Z 266DEG 19KT 3554 9444
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 8:31 AM CDT | Special Weather Statement | TSA | Tulsa | 44 min |
| Oct 2, 8:56 AM CDT | Areal Flood Advisory | TSA | Tulsa | 54 min |
| Oct 2, 9:13 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 62 min |
| Oct 2, 9:20 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers, Wagoner | 40 min |
| Oct 2, 9:50 AM CDT | Areal Flood Warning | TSA | Tulsa | 115 min |
| Oct 2, 10:11 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 49 min |
| Oct 2, 10:13 AM CDT | Special Weather Statement | TSA | Delaware | 47 min |
| Oct 2, 11:41 AM CDT | Special Weather Statement | TSA | Benton | 64 min |
| Oct 2, 1:19 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 41 min |
| Oct 2, 2:03 PM CDT | Special Weather Statement | TSA | Franklin | 57 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.